Alert archive / Idaho / High Wind Warnings in 2019
High Wind Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Apr 27, 2019, 4:07 PM MDT for 6 counties in Idaho. It was in force for 6 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2019, 4:07 PM MDT (22:07 UTC)
- Expired
- Apr 27, 2019, 10:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:10 PM MDT | NON-TSTM WND GST 63 | 11 W Osgood, ID | MESONET STATION KET KETTLE BUTTE. |
| Apr 27, 4:15 PM MDT | NON-TSTM WND GST 58 | 1 Ne Terreton, ID | MESONET STATION TER TERRETON. |
| Apr 27, 4:15 PM MDT | NON-TSTM WND GST 59 | 1 Wsw Poplar, ID | MESONET STATION ITD18 4 ESE RIRIE. |
| Apr 27, 4:15 PM MDT | NON-TSTM WND GST 64 | 5 Wsw Craters Of Moon, ID | MESONET STATION ITD77 TOM CAT SUMMIT. |
| Apr 27, 4:15 PM MDT | NON-TSTM WND GST 64 | 6 Nw Atomic City, ID | MESONET STATION ITD95 HWY 20/26. |
| Apr 27, 4:30 PM MDT | NON-TSTM WND DMG | 10 N Rexburg, ID | REPORT OF 8-INCH DIAMETER TREE FALLEN. |
| Apr 27, 4:45 PM MDT | NON-TSTM WND GST 60 | 7 S Howe, ID | MESONET STATION BAS BASE OF HOWE PEAK. |
| Apr 27, 5:10 PM MDT | NON-TSTM WND GST 59 | 9 Ssw Mud Lake, ID | MESONET STATION ROV ROVER. |
| Apr 27, 5:20 PM MDT | NON-TSTM WND GST 55 | 2 Nne Sugar City, ID | MESONET STATION SUG SUGAR CITY. |
| Apr 27, 5:29 PM MDT | NON-TSTM WND GST 57 | 5 Sse Roberts, ID | MESONET STATION ITD16 OSGOOD ITD I-15. |
| Apr 27, 5:30 PM MDT | NON-TSTM WND GST 53 | 7 S Hamer, ID | MESONET STATION ITD94 7 S HAMER. |
| Apr 27, 5:30 PM MDT | NON-TSTM WND GST 58 | Thornton, ID | MESONET STATION ITD17 THORNTON. |
| Apr 27, 5:30 PM MDT | NON-TSTM WND GST 61 | 1 Nw Idaho Falls, ID | MESONET STATION ITD15 1 NW IDAHO FALLS. |
| Apr 27, 5:35 PM MDT | NON-TSTM WND GST 53 | 10 Sse Howe, ID | MESONET STATION NRF NAVAL REACTORS FACILITY. |
| Apr 27, 5:45 PM MDT | NON-TSTM WND GST 60 | 1 N Roberts, ID | MESONET STATION ROB ROBERTS. |
| Apr 27, 5:45 PM MDT | NON-TSTM WND GST 61 | 16 W Osgood, ID | MESONET STATION ITD99 16 W OSGOOD. |
| Apr 27, 6:00 PM MDT | NON-TSTM WND GST 51 | 3 W Taber, ID | MESONET STATION TAB TABER. |
| Apr 27, 6:00 PM MDT | NON-TSTM WND GST 52 | 3 Ssw Ashton, ID | MESONET STATION AHTI 3 SSW ASHTON. |
| Apr 27, 6:13 PM MDT | NON-TSTM WND GST 55 | 1 Nw Rexburg, ID | ASOS STATION KRXE REXBURG AIRPORT. |
| Apr 27, 6:15 PM MDT | NON-TSTM WND GST 61 | 1 Wnw Camas, ID | MESONET STATION HAM HAMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS75 KPIH 272207 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 407 PM MDT Sat Apr 27 2019 IDZ052-053-280400- /O.UPG.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ /O.NEW.KPIH.HW.W.0002.190427T2207Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 407 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect until 10 PM MDT this evening. * IMPACTS/TIMING...Gusty winds and blowing dust have developed this afternoon. Blowing dust was noted greatly reducing visibility on ITD webcams this afternoon near Osgood. High- profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 30 mph with gusts of 50 to 65 mph are likely. * LOCATIONS...Interstate 15 from Idaho Falls to the Montana border. Highway 26 from Blackfoot to Arco. Highway 20 from Rexburg to INL. Highway 33 from Rexburg to Arco. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ054-067>070-280400- /O.CON.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 407 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * IMPACTS/TIMING...Gusty winds have developed this afternoon. Blowing dust is possible, which will reduce visibility. High- profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 25 mph with gusts of 40 to 50 mph are likely. * LOCATIONS...Interstate 15 from Pocatello to the Montana border. Highway 26 from Blackfoot to Arco. Highway 93 from Arco to Challis. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ051-055-281100- /O.NEW.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 407 PM MDT Sat Apr 27 2019 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Pocatello has issued a Freeze Watch, which is in effect from late Sunday night through Monday morning. * TEMPERATURE...Mid to upper 20s. * IMPACTS...After a stretch of above-average warmth, sensitive early plant growth could be damaged or killed as temperatures dip into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TAX
1 follow-up statement
549 WWUS75 KPIH 280353 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 953 PM MDT Sat Apr 27 2019 IDZ052-053-280500- /O.EXP.KPIH.HW.W.0002.000000T0000Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 953 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... Moderate winds will still cause some difficulty driving through midnight. The worst area will remain along I-15 north of Idaho Falls where blowing dust remains a visibility hazard. $$ IDZ054-067>070-280500- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 953 PM MDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds continue to subside this late evening, diminishing even more through the night. $$ IDZ051-055-281200- /O.CON.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 953 PM MDT Sat Apr 27 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...Mid to upper 20s. * IMPACTS...After a stretch of above-average warmth, sensitive early plant growth could be damaged or killed as temperatures dip into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TAX
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 27, 2:22 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 27, 2:22 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 222 PM MDT Sat Apr 27 2019 .SHORT TERM...Through Monday night. An area of low pressure was noted swinging southeastward out of southern Alberta this afternoon. This low will then scamper eastward into the Dakotas tomorrow. As a result of this, a strong trough will become carved out across the northern Rockies and this process will force a strong cold front across SE Idaho tonight. The first impacts of the approaching front are being felt in the way of winds, and a Wind Advisory will continue thorugh 10PM this evening for the Arco Desert, Upper Snake Plain and portions of the Central Mountains. Areas of blowing dust and strong crosswinds are expected to continue into early evening. Winds will gradually shift to the north across the Snake Plain tonight (from north to south along the front) and breezy northerly winds will be in place on Sunday across the Snake Plain. Currently, they're expected to remain below advisory levels. The second impact of the frontal passage will be the cold air. A potentially significant impact will be the strong potential for a hard freeze Monday morning. Will consider a Freeze Watch to account for this. Do know that there is some potential for Temperatures to fall well into the 20s Monday morning across the eastern Magic Valley and Snake Plain, and these lows may approach record values for the date. Temperatures may be similarly cold Tuesday morning. Another issue is with potential Snowfall. Latest guidance is coming into better agreement on closing off an area of low pressure over the Central Mountains as we get into Tuesday, and thus have increased precipitation potential and snowfall amounts. Guidance suggests snow showers will begin Monday morning and continue through Tuesday across the Central Mountains, with snow levels falling to valley floors Monday night. The potential exists for roughly 1-4 inches, which may create some slushy conditions Monday night for these areas. Snow showers may also expand across the Continental Divide Monday night, but confidence is a bit lower for this area. AD .LONG TERM...Tuesday through Saturday. Models continue to show a low moving through east Idaho on Tuesday. This will produce good chances of precipitation areawide on Tuesday. Snow levels will be around 4500 feet along the Montana Divide and around 5500 to 65000 around the Utah line. Valley snow cannot be ruled out at this point. On Wednesday, the low begins to pull away from the region. However, the weather continues to look somewhat unsettled for the remainder of the week. Expect well below normal temperatures early in the period and rising to near normal to slightly above normal by Friday. Tuesday and Wednesday morning expect freezing to below freezing temperatures for most of the area. Wyatt && .AVIATION...Expect windy/breezy conditions this afternoon into the evening for all TAF sites. KPIH and KIDA will have the stronger winds. There is a cold front moving through this evening. KDIJ is the mostly likely to have snow showers on station with lower CIGS/VIS. KIDA and, possibly, KPIH may see vicinity showers with lowering CIGS. KIDA may see brief MVFR CIGS early tomorrow morning. Wyatt && .HYDROLOGY...Slightly above normal temperatures will continue today. The models continue to hold the next storm system north of the region tonight into Sunday while a second system, an upper level low, continues to dig south into the region sometime Tuesday for our next rain/snow event. This event will likely bring moderate (if not localized heavy) precipitation, though snow levels look to be low around 4500 to 6000 feet. As a result, river levels will continue to run high at least through today with improving conditions expected Sunday into next week as a result of much cooler temperatures. A Flood Warning continues for the Portneuf River at Pocatello. Numerous other gauges have flood advisories as they continue to run near bankful including the the Big Wood at Hailey or slightly above bankful to include Blackfoot River near Henry, Willow Ck above Ririe Res, and the Snake River near Menan. Flows along the Snake from Palisades Reservoir down to Burley continue to run high, near bankful, due to releases from the Palisades reservoir. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM MDT this evening for IDZ052>054- 067>070. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:02 AM MDT | Wind Advisory | PIH | Bannock, Bingham, Bonneville, Butte, Clark, Custer and 4 more | 19 hr |
| Apr 27, 4:07 PM MDT | Freeze Watch | PIH | Bannock, Bingham, Blaine, Cassia, Lincoln, Minidoka and 1 more | 21 hr |
Nearby
High Wind Warnings in Idaho, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.